Written by students who passed Immediately available after payment Read online or as PDF Wrong document? Swap it for free 4.6 TrustPilot
logo-home
Document preview thumbnail
Preview 4 out of 48 pages
Exam (elaborations)

NIHSS – GROUP A QUESTIONS WITH CORRECT ANSWERS 2026 Full Practice Exam (208 Items) – Every Option Rationaled

Document preview thumbnail
Preview 4 out of 48 pages

NIHSS – GROUP A QUESTIONS WITH CORRECT ANSWERS 2026 Full Practice Exam (208 Items) – Every Option Rationaled

Content preview

NIHSS – GROUP A QUESTIONS WITH CORRECT
ANSWERS 2026
Full Practice Exam (208 Items) – Every Option
Rationaled



SECTION 1 – NIHSS FOUNDATIONS

Q1. The NIHSS is primarily used to:

A. Quantify neurologic deficit in stroke

B. Diagnose migraine

C. Measure blood glucose

D. Stage chronic dementia

ANSWER: A

A) Correct – it standardizes stroke-related neurologic impairment.

B) Wrong – migraine is a clinical diagnosis, not NIHSS.

C) Wrong – glucose needs a lab test, not a scale.

D) Wrong – dementia uses tools like MMSE/MoCA.

Q2. The maximum possible total NIHSS score is:

A. 42

B. 30

C. 25

D. 15

ANSWER: A

A) Correct – sum of all 15 item maxima equals 42.

B) Wrong – 30 is the Glasgow Coma maximum.

C) Wrong – 25 matches no stroke scale total.

,D) Wrong – 15 is only a severity cutoff, not the max.

Q3. How many items does the standard NIHSS contain?

A. 15

B. 10

C. 12

D. 20

ANSWER: A

A) Correct – 1a,1b,1c,2–11 with 5a/5b/6a/6b split = 15 scores.

B) Wrong – too few; limbs are scored separately.

C) Wrong – 12 ignores the split limb items.

D) Wrong – 20 overcounts the scale.

Q4. A total NIHSS of 0 means:

A. No measurable stroke deficits

B. Massive stroke

C. Coma

D. Untestable patient

ANSWER: A

A) Correct – zero indicates normal examination on all items.

B) Wrong – massive stroke yields high scores.

C) Wrong – coma scores near maximum.

D) Wrong – untestable items are marked UN, not 0 by default.

Q5. Scores 1–4 on the NIHSS are generally classified as:

A. Minor stroke

B. Moderate stroke

C. Severe stroke

D. No stroke

ANSWER: A

A) Correct – 1–4 reflects minor deficits.

B) Wrong – moderate is roughly 5–15.

,C) Wrong – severe is above 15.

D) Wrong – 0 means no deficits; 1–4 is minor.

Q6. A total score of 5–15 usually indicates:

A. Mild-to-moderate stroke

B. Minor stroke

C. Severe stroke

D. Brain death

ANSWER: A

A) Correct – this band is mild/moderate severity.

B) Wrong – minor is 1–4.

C) Wrong – severe is >15.

D) Wrong – brain death is not scored by NIHSS.

Q7. A total score above 15 generally indicates:

A. Severe stroke

B. Minor stroke

C. Normal exam

D. TIA only

ANSWER: A

A) Correct – >15 denotes severe deficit burden.

B) Wrong – minor is 1–4.

C) Wrong – normal exam scores 0.

D) Wrong – TIA symptoms resolve; severity band unrelated.

Q8. The NIHSS should ideally be performed:

A. At baseline before thrombolysis and serially after

B. Only once at discharge

C. Only after MRI confirmation

D. Only by physicians

ANSWER: A

A) Correct – baseline guides treatment; serial scores track change.

, B) Wrong – discharge-only use misses treatment decisions.

C) Wrong – NIHSS is clinical and precedes imaging delays.

D) Wrong – trained nurses/EMTs may also administer it.

Q9. When scoring, the examiner should record:

A. What the patient actually does, not what they could do

B. Best performance imagined

C. Family-reported ability

D. Prior clinic notes

ANSWER: A

A) Correct – only observed performance counts.

B) Wrong – speculation inflates or deflates scores.

C) Wrong – family reports are not objective testing.

D) Wrong – old records ignore the current exam.

Q10. Which NIHSS domain receives the heaviest weighting?

A. Motor function

B. Sensory

C. Gaze

D. Ataxia

ANSWER: A

A) Correct – four limb items allow up to 16 points.

B) Wrong – sensory maxes at 2.

C) Wrong – gaze maxes at 2.

D) Wrong – ataxia maxes at 2.

Q11. Items 1a, 1b, 1c assess respectively:

A. LOC, LOC questions, LOC commands

B. Gaze, vision, face

C. Language, speech, neglect

D. Arms, legs, ataxia

ANSWER: A

Document information

Uploaded on
August 15, 2026
Number of pages
48
Written in
2026/2027
Type
Exam (elaborations)
Contains
Questions & answers
$33.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
TUTORWILLIAM
4.7
(88)
Sold
188
Followers
61
Items
4713
Last sold
1 week ago



Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions